NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 29, 2016
Long-term stomach discomfort and diarrhea
I was on antibiotics last Sept. for a throat and ear infection. In the third week, and a third different antibitic i noticed my stomach staring to growl a lot. This was followed sunnenly by bouts of diarreaha. CT scan..stool samples, blood work all normal. I wasd put on bentyl and told to eat yogurt. It got somewhat better, but now the diarreaha is back daily now where it was only about once a week before. My stomach growls continuously! I tried to get another appointment with my gastro doctor, but it will be April 4 before he can see me. The diarreaha now seems to come soon after a meal. Should I be worried? I dont know if I can put up with this until April.
Sounds like a change in your ability to absorb nutrition- could be related to a change in your bacterial balance from the antibiotics.
Some easy things to try until the doctor sees you-
- A probiotic from the health food store;
- Eliminating milk-containing products from your diet.
If you notice blood with your stool, or have fevers, let the doctor know you may need to be seen sooner.
Janice Frederick Rafferty, MD
Professor of Surgery
Chief of Colorectal Surgery Division
College of Medicine
University of Cincinnati